MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LATITUDE COMMUNICATOR; EXTERNAL COMMUNICATOR

BOSTON SCIENTIFIC CORPORATION LATITUDE COMMUNICATOR; EXTERNAL COMMUNICATOR
Model Number 6498
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
Boston scientific received information that the patient advocate called as the patient bumped into the table and the power cord exploded.The power cord was in an outlet with a quesadilla maker and waffle maker.The back of the communicator was ruined.There was no property damage, and no one was hurt due to the event.The company representative verified there were no power outage or electrical storm and an original power supply was used.The communicator was currently unplugged.The company representative advised for a communicator replacement.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, additional information was received that the allegation against the power adapter was confirmed.An electrical over stress (eos) occurred due to the power adapter issue.As there is no reportable allegation against the communicator itself and there was no serious injury, boston scientific no longer considers this to be a reportable event.This supplemental report is being filed to correct the b5: describe event or problem, g4: bsc aware date (additional information aware date), h3: device evaluation by manufacturer and device not eval by mfr code and h10: additional mfr narrative.
 
Event or Problem Description
It was reported that the patient advocate called as the patient bumped into the table and the power cord exploded.The power cord was in an outlet with a quesadilla maker and waffle maker.The back of the communicator was ruined.There was no property damage, and no one was hurt due to the event.The company representative verified there were no power outage or electrical storm and an original power supply was used.The communicator was currently unplugged.The company representative advised for a communicator replacement.No adverse patient effects were reported.

Brand Name
LATITUDE COMMUNICATOR
Common Device Name
EXTERNAL COMMUNICATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8554631
Report Number2124215-2019-07734
Device Sequence Number2049295
Product Code LWS
UDI-Device Identifier00802526554704
UDI-Public00802526554704
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P910077/S119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6498
Device Catalogue Number6498
Device Lot Number5065459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date04/30/2020
Patient Sequence Number1